MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported with a description of a faulty lens.Additional information received and stated that the procedure was completed on same day without any harm to the patient.
 
Additional Manufacturer Narrative
Additional information was provided in d.4., d.9., h.3., h.6.And h.11.The device with the lens was returned loose inside the carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was at the trailing optic edge.The lens was advanced to mid-nozzle.The trailing haptic was folded on the optic.The leading haptic was extended the straight leading haptic may have been interpreted as the reported complaint.No damage was observed to the device.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.No problems were observed with the returned device.The plunger, lens and haptic positions were acceptable.The leading haptic was straight.Straight leading haptics are not a product malfunction.This is an acceptable position per the diagrams provided in the instructions for use (ifu).A straight leading haptic may occur: due to the normal folding variations as indicated in the ifu diagrams.If the initial plunger advancement is faster than the recommended target, the leading haptic may be forced past the internal folding feature.If there is excessive delay between the device preparation and subsequent delivery the leading haptic may start to unfold.If the operating room temperature is too high (more than 23 degrees celsius or 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement or contribute to incorrect haptic folding.Any of the above listed causes alone, or in combination, may create the reported event.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22069980
Report Number1119421-2025-01459
Device Sequence Number18318606
Product Code HQL
UDI-Device Identifier00380652395298
UDI-Public(01)00380652395298(17)270722(11)240723(10)15889489
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15889489
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer07/06/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OVD
Patient SexUnknown